MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK; REAMER
Model Number 351.16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during an unknown procedure, the flexible shaft connector was broken.It did not affect the patient and the surgery.This complaint involves (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: dhr review was completed.Part: 351.16j.Lot: 8891978.Manufacturing site: bettlach.Release to warehouse date: 24.Mar.2014.The device history record shows this lot of 50 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition customer quality conducted an investigation of the returned device.Investigation flow: visual (appearance not as expected).Visual inspection: the device was returned disassembled.All components except for the set screw were returned.The device was able to be re-assembled, minus the missing screw.The knurled sleeve was unable to remain attached to the device due to the missing set screw.The area around the etch is worn from normal use.The etch is readable but difficult to read.The received condition does not agree with the reported condition as there are no broken components.Drawing/specification review: the drawings were reviewed during investigation it was confirmed that the set screw component is missing therefore further investigation will not be performed at this time.The overall complaint is considered confirmed.No definitive root cause was able to be determined.It is possible that the set screw was misplaced during cleaning between cases causing the device to fall apart.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a trochanteric fixation with nailing procedure, the screw portion of the flexible shaft connector was broken.The screw in portion of the device has a nut that locks it in, this nut broke off.The procedure was successfully completed without surgical delay.There was no patient consequence.This report is for a flexible shaft connector.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEXIBLE SHAFT CONNECTOR FOR USE WITH JACOBS CHUCK
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8009347
Report Number2939274-2018-54636
Device Sequence Number11183258
Product Code HTO
UDI-Device Identifier10886982193735
UDI-Public(01)10886982193735
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.16
Device Catalogue Number351.16J
Device Lot Number8891978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/30/2018
12/03/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/16/2018
12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1